Alert archive / North Carolina / Gale Warnings in 2012

Gale Warning 1, NWS Newport/Morehead City, NC

January 2, 2012

NWS Newport/Morehead City, NC issued this gale warning at Jan 2, 2012, 3:25 PM EST. It took effect at Jan 3, 2012, 3:36 AM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 3:25 PM EST (20:25 UTC)
In effect from
Jan 3, 2012, 3:36 AM EST
Expired
Jan 4, 2012, 1:05 AM EST
In force
21 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WHUS72 KMHX 022025
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
325 PM EST MON JAN 2 2012

...NORTHWEST WINDS WILL INCREASE TO GALE FORCE LATE TONIGHT AND
TUESDAY...

.LATE TONIGHT LOW PRESSURE IS FORECAST TO DEVELOP WELL OFFSHORE
AND PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS AND RAPIDLY
BUILDING SEAS OF 6 TO 8 FEET. THE GALE FORCE WINDS AND HAZARDOUS
SEAS WILL CONTINUE THROUGH TUESDAY AS VERY COLD AIR POURS OVER THE
WATERS.

AMZ150-152-154-030900-
/O.CAN.KMHX.SC.Y.0109.000000T0000Z-120102T2200Z/
/O.UPG.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
/O.NEW.KMHX.GL.W.0001.120103T1000Z-120104T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
325 PM EST MON JAN 2 2012

...GALE WARNING IN EFFECT FROM 5 AM TO 10 PM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM EST
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-030900-
/O.UPG.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
/O.NEW.KMHX.GL.W.0001.120103T1000Z-120104T0000Z/
PAMLICO SOUND-
325 PM EST MON JAN 2 2012

...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-030900-
/O.UPG.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
/O.NEW.KMHX.GL.W.0001.120103T1000Z-120104T0300Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
325 PM EST MON JAN 2 2012

...GALE WARNING IN EFFECT FROM 5 AM TO 10 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-030900-
/O.NEW.KMHX.GL.W.0001.120103T1000Z-120104T0000Z/
ALBEMARLE SOUND-
325 PM EST MON JAN 2 2012

...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST
TUESDAY. 

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
926 
WHUS72 KMHX 022116
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 PM EST MON JAN 2 2012

...NORTHWEST WINDS WILL INCREASE TO GALE FORCE LATE TONIGHT AND
TUESDAY...

.LATE TONIGHT LOW PRESSURE IS FORECAST TO DEVELOP WELL OFFSHORE
AND PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS AND RAPIDLY
BUILDING SEAS OF 6 TO 8 FEET. THE GALE FORCE WINDS AND HAZARDOUS
SEAS WILL CONTINUE THROUGH TUESDAY AS VERY COLD AIR POURS OVER
THE WATERS. THE STRONG NORTHWEST WINDS WILL ALSO CAUSE LOW WATER
LEVELS ON THE WEST SIDE OF PAMLICO AND ALBEMARLE SOUNDS.

AMZ130-135-030900-
/O.NEW.KMHX.LO.Y.0001.120103T1000Z-120103T2100Z/
/O.CON.KMHX.GL.W.0001.120103T1000Z-120104T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
416 PM EST MON JAN 2 2012

...LOW WATER ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A LOW WATER ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST
TUESDAY. 

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...WAVES 2 TO 4 FEET.

* IMPACTS...LOW WATER LEVELS OF 1 TO 2 FEET BELOW NORMAL WILL
  RESULT FROM THE STRONG NORTHWEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

AMZ150-152-154-156-158-030900-
/O.CON.KMHX.GL.W.0001.120103T1000Z-120104T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
416 PM EST MON JAN 2 2012

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM EST
TUESDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...4 TO 8 FEET...HIGHEST OVER THE OUTER COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
033 
WHUS72 KMHX 030836
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 AM EST TUE JAN 3 2012

...NORTHWESTERLY GALE FORCE WINDS EXPECTED THROUGH TODAY AND INTO
THIS EVENING...

.NORTHWEST WINDS OF 25 TO 35 KNOTS AND RAPIDLY BUILDING SEAS OF 6
TO 8 FEET ARE EXPECTED TODAY AS LOW PRESSURE DEVELOPS WELL
OFFSHORE AND COLD AIR SURGES INTO THE AREA. THE STRONG NORTHWEST
WINDS WILL ALSO CAUSE LOW WATER LEVELS ON THE WEST SIDE OF PAMLICO
AND ALBEMARLE SOUNDS INCLUDING THE TAR AND NEUSE RIVERS.

AMZ130-135-031845-
/O.EXT.KMHX.GL.W.0001.120103T0836Z-120104T0000Z/
/O.EXT.KMHX.LO.Y.0001.120103T0836Z-120103T2100Z/
ALBEMARLE SOUND-PAMLICO SOUND-
336 AM EST TUE JAN 3 2012

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LOW WATER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...WAVES 3 TO 4 FEET.

* IMPACTS...LOW WATER LEVELS OF 1 TO 2 FEET BELOW NORMAL WILL 
  RESULT FROM THE STRONG NORTHWEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

AMZ150-152-154-156-158-031845-
/O.EXT.KMHX.GL.W.0001.120103T0836Z-120104T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
336 AM EST TUE JAN 3 2012

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTHWEST 30 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 8 FEET...HIGHEST OVER THE OUTER COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
665 
WHUS72 KMHX 031601
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1101 AM EST TUE JAN 3 2012

...NORTHWESTERLY GALE FORCE WINDS EXPECTED THROUGH TODAY AND INTO
THIS EVENING...

.NORTHWEST WINDS 25 TO 35 KNOTS AND RAPIDLY BUILDING SEAS OF 6 TO
8 FEET WILL CONTINUE AS LOW PRESSURE DEVELOPS WELL OFFSHORE AND
COLD AIR SURGES INTO THE AREA. THE STRONG NORTHWEST WINDS WILL
ALSO CAUSE LOW WATER LEVELS ON THE WEST SIDE OF PAMLICO AND
ALBEMARLE SOUNDS INCLUDING THE TAR AND NEUSE RIVERS.

AMZ130-135-032115-
/O.CON.KMHX.GL.W.0001.000000T0000Z-120104T0000Z/
/O.CON.KMHX.LO.Y.0001.000000T0000Z-120103T2100Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1101 AM EST TUE JAN 3 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...WAVES 3 TO 4 FEET.

* IMPACTS...LOW WATER LEVELS OF 1 TO 2 FEET BELOW NORMAL WILL 
  RESULT FROM THE STRONG NORTHWEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

AMZ150-152-154-156-158-032115-
/O.CON.KMHX.GL.W.0001.000000T0000Z-120104T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1101 AM EST TUE JAN 3 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTHWEST 30 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 8 FEET...HIGHEST OVER THE OUTER COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
633 
WHUS72 KMHX 032109
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
409 PM EST TUE JAN 3 2012

...GUSTY NORTHWESTERLY WINDS WILL DIMINISH OVERNIGHT... 

.NORTHWEST WINDS 25 TO 35 KNOTS AND SEAS OF 6 TO 8 FEET WILL
CONTINUE OVER THE OUTER WATERS THIS EVENING AS LOW PRESSURE
MOVES OFFSHORE. 

AMZ130-135-041000-
/O.CAN.KMHX.GL.W.0001.000000T0000Z-120104T0000Z/
/O.NEW.KMHX.SC.Y.0002.120103T2109Z-120104T1200Z/
/O.EXP.KMHX.LO.Y.0001.000000T0000Z-120103T2100Z/
ALBEMARLE SOUND-PAMLICO SOUND-
409 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...
...LOW WATER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 20 TO 25 KT WILL DIMINISH OVERNIGHT. 

* SEAS...WAVES 3 TO 4 FEET WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-156-158-040300-
/O.CON.KMHX.GL.W.0001.000000T0000Z-120104T0300Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
409 PM EST TUE JAN 3 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 8 FEET...HIGHEST OVER THE OUTER COASTAL WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
884 
WHUS72 KMHX 040233
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
933 PM EST TUE JAN 3 2012

...GUSTY NORTHWESTERLY WINDS WILL DIMINISH OVERNIGHT...

.NORTHWEST WINDS 25 TO 35 KNOTS WITH HIGHER GUSTS AND SEAS OF 6
TO 8 FEET WILL CONTINUE OVER THE OUTER WATERS INTO EARLY WEDNESDAY
MORNING.

AMZ156-158-041045-
/O.CAN.KMHX.GL.W.0001.000000T0000Z-120104T0300Z/
/O.EXA.KMHX.SC.Y.0002.000000T0000Z-120104T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
933 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-040600-
/O.EXT.KMHX.GL.W.0001.000000T0000Z-120104T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
933 PM EST TUE JAN 3 2012

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-041045-
/O.CON.KMHX.SC.Y.0002.000000T0000Z-120104T1200Z/
ALBEMARLE SOUND-PAMLICO SOUND-
933 PM EST TUE JAN 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
770 
WHUS72 KMHX 040605
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
105 AM EST WED JAN 4 2012

...GUSTY NORTHWESTERLY WINDS WILL DIMINISH OVERNIGHT...

.NORTHWEST WINDS FROM 20 TO 30 KNOTS WILL CONTINUE OVER THE
NORTHERN AND CENTRAL WATERS THROUGH THE OVERNIGHT. A BRIEF BREAK
IN THE GUSTY WINDS CAN BE EXPECTED DURING THE DAY WEDNESDAY...
BEFORE ANOTHER SURGE OF 25 KNOT WESTERLY WINDS AFFECTS THE WATERS
TONIGHT INTO THURSDAY MORNING.

AMZ150-152-154-041515-
/O.CAN.KMHX.GL.W.0001.000000T0000Z-120104T0600Z/
/O.EXB.KMHX.SC.Y.0002.000000T0000Z-120105T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
105 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH
  EARLY WEDNESDAY MORNING. WINDS DIMINISH BELOW 15 KNOTS ON
  WEDNESDAY BEFORE BECOMING WEST AND INCREASING TO 25 KNOTS
  WEDNESDAY EVENING.

* SEAS...4 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-040715-
/O.CAN.KMHX.SC.Y.0002.000000T0000Z-120104T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
105 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 


$$

AMZ130-135-041100-
/O.EXT.KMHX.SC.Y.0002.000000T0000Z-120104T1100Z/
ALBEMARLE SOUND-PAMLICO SOUND-
105 AM EST WED JAN 4 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 2, 3:12 PM EST, 13 minutes earlier.

Area forecast discussion, Jan 2, 3:12 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
312 PM EST MON JAN 2 2012

.SYNOPSIS...
A REINFORCING STRONG COLD FRONT WILL PUSH THROUGH THE REGION
OVERNIGHT AND BRING BLUSTERY WEATHER CONDITIONS LATE TONIGHT AND
ON TUESDAY. ARCTIC HIGH PRESSURE WILL GRADUALLY BUILD EAST AND
BECOME CENTERED OVER THE AREA WEDNESDAY. THE HIGH WILL MOVE
OFFSHORE SOUTH OF THE AREA THURSDAY THROUGH SATURDAY. A COLD FRONT
WILL APPROACH THE AREA FROM THE NORTHWEST SUNDAY AND SLOWLY MOVE
THROUGH THE AREA SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
DEEP TROUGH WILL SWING EAST OF THE MTNS TONIGHT WITH SFC
REFLECTION TROF REPRESENTING THE LEADING EDGE OF AN ARCTIC
AIRMASS PUSHING TO THE COAST BY SUNRISE. THE STRONG CAA SURGE WILL
BE SOMEWHAT MITIGATED BY STRONG BNDRY LAYER MIXING BUT MIN TEMPS
WILL REACH INTO THE MID 20S INLAND TO MID 30S COAST. INCREASING
WINDS WILL PLUMMET WIND CHILLS INTO THE TEENS BY SUNRISE.

MOISTURE WILL BE TOO SHALLOW TO SUPPORT MEASURABLE PRECIPITATION
OVER LAND AREAS OVERNIGHT. HOWEVER THE STRONG BAROCLINIC ZONE OVER
THE WARMER OFFSHORE WATERS WILL LIKELY PRODUCE SCT SHOWERS OF RAIN
AND SNOW OVER THE OUTER COASTAL WATERS. ALSO HIGH RES MODELS SUGGEST
A FEW FLURRIES AS THE BASE OF THE DEEP TROF MOVES TO THE COAST
LATE TONIGHT/EARLY TUE SO WILL INCLUDE SCATTERED FLURRIES FOR
COASTAL AREAS ONLY.

WIND ADVISORY WILL BE POSTED FOR OBX FOR LATE TONIGHT THROUGH MUCH
OF TUESDAY GIVEN THE STRONG CAA SURGE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE BASE OF THE DEEP TROF MOVES OFF THE COAST TUE MORNING. THE
RESULTING SURGE OF DEEP CAA WILL KEEP A LID ON TEMPS WITH HIGHS
ONLY MAKING IT TO THE MID TO UPPER 30S DESPITE FULL SUNSHINE.
WINDS CHILLS WILL ONLY BE IN THE UPPER TEENS AND LOWER 20S.

CHANCE FOR A FEW FLURRIES ALONG THE COAST DURING THE MORNING WITH
THE FOCUS FOR MORE ORGANIZED SHOWERS MOVING WELL OFFSHORE DURING
THE DAY. WINDS WILL REMAIN GUSTY THRU MUCH OF THE DAY WITH A
STABILIZING BNDRY LAYER RESULTING IN DIMINISHING WINDS BY MID-LATE
AFTN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM MON...HIGH PRES BUILDS ACROSS THE REGION TUE NIGHT AND
WED ALLOWING WINDS TO GRADUALLY DIMINISH. TUE NIGHT WILL BE THE
COLDEST NIGHT OF THE SEASON WITH LOWS IN THE TEENS INLAND TO L/M20S
ALONG THE COAST. DID RAISE MIN TEMPS A DEGREE OR TWO AS MODELS
INDICATING WE MAY NOT COMPLETELY DECOUPLE...AND IF SO IT WON'T BE
UNTIL LATE.

HIGH PRESSURE WILL THEN REMAIN OVER THE SE STATES WITH GRADUAL TEMP
WARMUP THROUGH THE PERIOD. WEAK SHORTWAVES WILL MOVE THROUGH THE
REGION MID TO LATE WEEK...THOUGH NO SIG IMPACT ON SENSIBLE WX
EXPECTED. THE NEXT OPPORTUNITY FOR RAIN WILL COME SAT NIGHT INTO SUN
AS SOUTHERN STREAM MOISTURE MERGES WITH A NORTHERN STREAM TROUGH
DIGGING ACROSS THE MID WEST. UNCERTAINLY IN THE FORECAST INCREASES
EARLY NEXT WEEK AS MODELS NOT IN BEST AGREEMENT RESOLVING A
POSITIVELY TROUGH DIGGING INTO THE SOUTH. SOME SOLUTIONS DEVELOP A
CUTOFF LOW ACROSS ERN TX AND THE DEEP SOUTH MON INTO TUE WHILE OTHER
SOLUTIONS ARE MORE PROGRESSIVE KEEPING AN OPEN WAVE. HAVE FOLLOWED
HPC GUIDANCE FAIRLY CLOSELY LATE IN THE PERIOD UNTIL MODELS ARE IN
BETTER AGREEMENT.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY AFTERNOON/...
A COLD FRONT CROSSED THE REGION EARLY THIS MORNING GIVING WAY TO
STRONG NWLY FLOW AND CLEAR SKIES. A STRONG TROUGH WILL DROP INTO
THE AREA THIS EVENING WITH ANOTHER SURGE/FRONT COMING THROUGH
TONIGHT. AHEAD OF THIS SURGE...WINDS WILL BRIEFLY RELAX AND BACK
TO THE WEST. WINDS WILL PICK BACK UP BETWEEN 03-06Z TONIGHT AS CAA
MOVES INTO THE AREA. WINDS WILL INCREASE FROM THE NW AROUND 12 KTS
WITH HIGHER GUSTS EXPECTED. WHILE THIS TROUGH IS STRONG WITH AN
ABUNDANT AMOUNT OF LIFT...IT LACKS MOISTURE.
THEREFORE...PRECIPITATION WILL NOT BE AN ISSUE. THERE SHOULD BE
SUFFICIENT MOISTURE IN THE LOWER/MID LEVELS TO PRODUCE BKN TO OVC
CLOUDS AS THE TROUGH AND SUBSEQUENT VORTICITY MOVES OVERHEAD.
EXPECT CLOUD DECKS TO HOVER JUST ABOVE VFR CRITERIA TONIGHT AS THE
SURGE PUSHES THROUGH...LIFTING TUESDAY MORNING. WINDS WILL ALSO
INCREASE AROUND 15 KTS WITH BOUNDARY LAYER MIXING...GUSTING
UPWARDS OF 25KTS. PERHAPS THIS MIGHT BE TOO CONSERVATIVE. IT
SHOULD ALSO BE NOTED THAT THESE WINDS COULD CAUSE CROSSWIND ISSUES
FOR AIRPORTS WITH SW-NE FACING RUNWAYS...ESPECIALLY AT
EWN...OAJ...AND ISO.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 1 PM MON...AS THE TROUGH MOVES OFFSHORE TUESDAY
NIGHT...EXPECT WINDS 8-10KTS FROM THE NW. H5 RIDGING WILL MOVE
INTO THE AREA FROM THE WEST WEDNESDAY WITH A SURFACE HIGH BUILDING
IN FROM THE SW. GIVEN THIS...WINDS WILL BACK TO THE SW AHEAD OF A
SERIES OF SHORTWAVES PROGGED TO MOVE OVERHEAD...ALL OF WHICH ARE
DRY SYSTEMS. THURSDAY WINDS WILL VEER TO THE NW AFTER
ANOTHER...NOT SO INTENSE COLD FRONT MOVES THROUGH. RIDGING AGAIN
BUILDS BACK INTO THE AREA WITH RETURN FLOW THROUGH THE WEEKEND.
THROUGH THIS TAF PERIOD...ANTICIPATE VFR CRITERIA WITH EXCEPTION
TO ANY FOG DEVELOPMENT...WHICH WILL LIKELY OCCUR LATER IN THE WEEK
IF AT ALL.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
GALE WARNINGS WILL BE POSTED FOR ALL WATERS AS A STRONG SURGE OF
COLD AIR INFILTRATES THE MARINE AREA LATE TONIGHT. GALE FORCE
WINDS WILL MAINLY BE IN GUSTS BEFORE SLOWLY DIMINISHING AS CAA
WANES LATE TUE AFTN/TUE EVE.

WATER RISES OF 1-2 FT CAN BE EXPECTED ON SOUNDSIDE OBX ON TUESDAY
WITH THE STRONG NW FLOW OVER THE PAMLICO SOUND. SUBSEQUENT LOW
WATER LEVELS ON THE ORDER OF 1-2 FT WILL RESULT ON THE WESTERN
SIDE OF THE SOUNDS AND IN THE NEUSE/TAR RIVER BASINS.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/
AS OF 300 PM MON...NWLY WINDS WITH GUSTS NEAR GALE FORCE WILL BE
POSSIBLE TUE EVENING BUT WINDS WILL BE DIMINISHING THROUGH THE
OVERNIGHT AS HIGH PRES BUILDS IN FROM THE W AND EXPECT AOB 20 KT BY
12Z WED. SEAS EXPECTED TO BE AROUND 5-8 FT EARLY TUE EVENING BUT
WILL BE SUBSIDING AS WELL AND EXPECT MOST AREAS TO BE BELOW 6 FT BY
12Z WED EXCEPT POSSIBLE LINGERING 6 FOOTERS CENTRAL WATERS INTO WED
MORNING.

SEVERAL WEAK SHORTWAVE TROUGH CROSS THE WATERS THROUGH THE LATTER
HALF OF THE WEEK WITH S/SW WINDS AHEAD OF EACH TROUGH...THEN
SHIFTING TO W/NW FOLLOWING TROUGH PASSAGE. MODELS CONTINUE TO KEEP
WINDS AOB 20 KT AND SEAS AOB 5 FT...SO NOT ANTICIPATING ADDITIONAL
SCA'S AFTER WED MORNING.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR NCZ103-104.
     COASTAL FLOOD ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR
     NCZ103-104.
MARINE...GALE WARNING FROM 5 AM TO 7 PM EST TUESDAY FOR AMZ130-135.
     GALE WARNING FROM 5 AM TO 10 PM EST TUESDAY FOR AMZ150-152-154-
     156-158.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...LEP
MARINE...BTC/SK
Hazardous weather outlook, Jan 2, 7:59 AM EST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
759 AM EST MON JAN 2 2012

NCZ029-044>047-079>081-090>095-098-031300-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
759 AM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLD AIR WILL OVERSPREAD THE REGION THROUGH MID WEEK IN THE WAKE
OF AN ARCTIC COLD FRONT. HIGHS TUESDAY WILL ONLY BE IN THE 30S
AND A GUSTY NORTHWEST WIND WILL PRODUCE WIND CHILL VALUES IN THE
TEENS EARLY TUESDAY. TUESDAY NIGHT WILL BE THE COLDEST NIGHT WITH
LOWS IN THE TEENS INLAND AND MID 20S BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-031300-
OUTER BANKS DARE-OUTER BANKS HYDE-
759 AM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLD AIR WILL OVERSPREAD THE REGION THROUGH MID WEEK IN THE WAKE
OF AN ARCTIC COLD FRONT. HIGHS TUESDAY WILL ONLY BE IN THE 30S
AND A GUSTY NORTHWEST WIND WILL PRODUCE WIND CHILL VALUES IN THE
TEENS EARLY TUESDAY. TUESDAY NIGHT WILL BE THE COLDEST NIGHT WITH
LOWS IN THE TEENS INLAND AND MID 20S BEACHES.

GALE FORCE NORTHWEST WINDS ACROSS THE PAMLICO SOUND WILL PRODUCE
HIGHER THAN NORMAL WATER LEVELS ALONG SOUND SIDE PORTIONS OF THE
OUTER BANKS TUESDAY FROM SOUTH OF OREGON INLET TO OCRACOKE. WATER
LEVELS ARE FORECAST TO BE AROUND 2 FEET ABOVE NORMAL WHICH COULD
PRODUCE SOME MINOR SOUND SIDE FLOODING PROBLEMS IN FLOOD PRONE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:03 AM ESTGale WatchMHX12 hr
Jan 2, 11:37 AM ESTSmall Craft AdvisoryMHX42 min
Jan 2, 3:31 PM ESTWind AdvisoryMHX25 hr
Jan 2, 3:41 PM ESTCoastal Flood AdvisoryMHX24 hr
Jan 2, 4:16 PM ESTLow Water AdvisoryMHX24 hr

Nearby

Gale Warnings in North Carolina, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.